Heart Disease Channel
Topics
Medications
Quicklinks
Related Channels

Rythmol SR Overdose

Taking too much Rythmol SR (propafenone SR) can lead to potentially dangerous problems, such as confusion, seizures, and even a coma. If you believe you have overdosed on this drug, seek immediate medical treatment. A healthcare provider may need to give you certain medications, pump the stomach, or provide supportive care to treat the effects that occur.

Can You Take Too Much Rythmol SR?

Rythmol SR® (propafenone SR) is a prescription antiarrhythmia medication approved for use in certain people with an abnormal heartbeat known as atrial fibrillation. It is used to increase the amount of time between symptoms of atrial fibrillation.
 
As with most medications, it is possible to take too much Rythmol SR. The specific effects of an overdose would likely vary, depending on a number of factors, including the Rythmol SR dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

The symptoms of a Rythmol SR overdose are usually most severe within the first three hours of the overdose. Symptoms may include:
 
  • Low blood pressure (hypotension)
  • Dizziness
  • Drowsiness
  • Slow heart rate (bradycardia)
  • Heart rhythm problems
  • Nausea
  • Vomiting
  • Blurred vision
  • Confusion
  • Numbness, tingling, or burning sensations of the skin
  • Seizure
  • Coma.
 

Treatment Options for a Rythmol SR Overdose

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Dialysis is not expected to be helpful in removing Rythmol SR from the body.
 
Treatment for any type of overdose also usually involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive care for a Rythmol SR overdose may include:
 
  • Close monitoring of the heartbeat
  • Intravenous (IV) fluids
  • Medications to control the heart rhythm
  • Medications, such as diazepam (Valium®), to treat seizures if they occur.
 
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Rythmol SR Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2018 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.